MedCalcHub stores your favorites, history, and saved calculations locally in your browser using localStorage. This data never leaves your device.
Optional advertising, when enabled, may use third-party cookies or similar technologies. You can accept or reject advertising below.
CRB-65 severity score for community-acquired pneumonia risk stratification, usable without laboratory testing (Confusion, Respiratory rate, Blood pressure, age 65+).
Confusion (+1) + respiratory rate ≥30/min (+1) + SBP <90 or DBP ≤60 mmHg (+1) + age ≥65 years (+1) = total 0–4
0–4 points
CRB-65 is the lab-free version of CURB-65 and is intended for primary care/out-of-hospital use. Score 0 = low mortality risk (approximately 1%), consider outpatient care. Score 1–2 = intermediate risk (approximately 8%), consider hospital admission. Score 3–4 = high risk (approximately 30%), urgent hospital admission and consider ICU.
Specialty
Emergency MedicineCategory
EmergencyDifficulty
Basic
Estimated Time
30 seconds
Version
1.0
Last Updated
2026-08-15
Formula
Keywords
Normal Range
0–4 points
Stratifies severity and mortality risk in community-acquired pneumonia without requiring laboratory testing.
Score 0: low risk (mortality ~1%), consider outpatient care. Score 1–2: intermediate risk (mortality ~8%), consider hospital admission. Score 3–4: high risk (mortality ~30%), urgent admission and consider ICU.
CRB-65 enables rapid, lab-free risk stratification of pneumonia at the point of care, guiding the decision between outpatient treatment and hospital admission.
A 70-year-old man with pneumonia is confused, has a respiratory rate of 28/min, blood pressure 110/70 mmHg.
Inputs:
CRB-65 score 2 — intermediate risk. Consider hospital admission.
Disclaimer: This calculator is intended for educational and clinical decision support purposes only. Site-of-care decisions must integrate comorbidities, social factors, and clinical judgment.